[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.147.69. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1993

Transverse White Lines in the Fingernails Induced by Combination Chemotherapy

Author Affiliations

5 Severance Cir Suite 303 Cleveland Heights, OH 44118

Arch Dermatol. 1993;129(9):1217-1218. doi:10.1001/archderm.1993.01680300147036
Abstract

I wish to to alert my fellow physicians to a condition of the fingernail that can provide a "biography" of a patient's treatment.

Report of a Case.  I was diagnosed with sigmoid colon cancer in July 1991. Surgical removal of a class III (Duke C) tumor was performed. Pathologic study of the lymphatic vessels removed during the operation demonstrated transitional cells in three of seven lymph nodes. Chemotherapy was recommended, begun on September 2, 1991, and continued until the end of February 1992. The medication and dosages prescribed were levamisole (orally, 3 days every 2 weeks) and intravenous leukovorin (20 mg/m2) and fluorouracil (425 mg/m2). This was repeated at 4 weeks and 8 weeks and then every 5 weeks for six additional courses.Shortly after the course of treatment terminated, I became aware that all of the fingernails were clearly marked by transverse stripes. Photographs were taken approximately

First Page Preview View Large
First page PDF preview
First page PDF preview
×